Alert archive / Missouri / High Wind Warnings in 2024

High Wind Warning 1, NWS Memphis, TN

March 25, 2024Mississippi County, Arkansas; Dunklin County, Pemiscot County, Missouri; Lake County, Tennessee

NWS Memphis, TN issued this high wind warning at Mar 25, 2024, 4:38 AM CDT for Mississippi County, Arkansas; Dunklin County, Pemiscot County, Missouri; Lake County, Tennessee. It took effect at Mar 25, 2024, 2:00 PM CDT. It was in force for 8 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 25, 2024, 4:38 AM CDT (09:38 UTC)
In effect from
Mar 25, 2024, 2:00 PM CDT
Expired
Mar 25, 2024, 10:00 PM CDT
In force
8 hr
Issued by
NWS Memphis, TN

Counties Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO, Lake County, TN

The radar

The Memphis radar (KNQA), 84 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 2:00 PM CDTNON-TSTM WND DMGThree Way, ARUtility pole down along Highway 140 in the Etowah community. Time estimated.
Mar 25, 3:19 PM CDTNON-TSTM WND GST 585 Ne Blytheville, ARMesonet station at I-55 And Hwy 150 overpass.
Mar 25, 3:30 PM CDTNON-TSTM WND DMG1 N Leachville, ARTree uprooted in Leachville, AR.
Mar 25, 3:50 PM CDTNON-TSTM WND DMGHornersville, MOPublic reported powerline down. Time estimated.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2024-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2024-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

613 
WWUS74 KMEG 250938
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
438 AM CDT Mon Mar 25 2024

ARZ028-MOZ113-115-TNZ001-251745-
/O.NEW.KMEG.HW.W.0001.240325T1900Z-240326T0300Z/
/O.NEW.KMEG.WI.Y.0005.240326T0300Z-240326T0600Z/
/O.EXT.KMEG.WI.Y.0004.240325T1200Z-240325T1900Z/
Mississippi-Dunklin-Pemiscot-Lake-
Including the cities of Kennett, Tiptonville, Caruthersville, and
Blytheville
438 AM CDT Mon Mar 25 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT 
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT 
TUESDAY...

* WHAT...For the first Wind Advisory, southeast winds 25 to 35 mph 
  with gusts up to 50 mph expected. For the High Wind Warning, 
  southeast winds 30 to 40 mph with gusts up to 60 mph expected. For 
  the second Wind Advisory, south winds 15 to 25 mph with gusts up 
  to 45 mph expected.

* WHERE...Dunklin, Mississippi, Pemiscot, and Lake.

* WHEN...For the first Wind Advisory, until 2 PM CDT this afternoon. 
  For the High Wind Warning, from 2 PM this afternoon to 10 PM CDT 
  this evening. For the second Wind Advisory, from 10 PM this 
  evening to 1 AM CDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

ARZ009-018-026-027-035-036-048-049-058-MSZ001>017-020>024-TNZ002>004-
019>022-048>055-088>092-251745-
/O.CON.KMEG.WI.Y.0004.240325T1200Z-240326T0600Z/
Clay-Greene-Craighead-Poinsett-Cross-Crittenden-St. Francis-Lee
AR-Phillips-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-
Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-
Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-
Monroe-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-
Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-Henderson-
Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Milan, Calhoun City, Ashland, Southaven,
Decaturville, Water Valley, Camden, Senatobia, Ripley TN, Olive
Branch, Alamo, Millington, Amory, Pontotoc, Humboldt, Jackson,
Germantown, Somerville, Dresden, Piggott, Henderson, Coffeeville,
Harrisburg, Bartlett, Corning, Lexington, Memphis, Oxford,
Jonesboro, Charleston, Ripley MS, Tunica, Tupelo, Savannah,
Wynne, Oakland, Marks, Bolivar, Corinth, Booneville, New Albany,
Huntingdon, Aberdeen, Iuka, Martin, Okolona, Marianna, Covington,
Batesville, Selmer, Fulton, West Memphis, Union City, Paris,
Brownsville, Clarksdale, Holly Springs, Collierville, Paragould,
Bruce, Houston, Dyersburg, Helena-West Helena, Parsons, and
Forrest City
438 AM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, and West 
  Tennessee.

* WHEN...Until 1 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Schlessiger
2 follow-up statements
359 
WWUS74 KMEG 251702
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1202 PM CDT Mon Mar 25 2024

ARZ028-MOZ113-115-TNZ001-260115-
/O.CON.KMEG.HW.W.0001.240325T1900Z-240326T0300Z/
/O.CON.KMEG.WI.Y.0004.000000T0000Z-240325T1900Z/
/O.CON.KMEG.WI.Y.0005.240326T0300Z-240326T0600Z/
Mississippi-Dunklin-Pemiscot-Lake-
Including the cities of Caruthersville, Tiptonville, Kennett, and
Blytheville
1202 PM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM 
CDT TUESDAY...

* WHAT...For the first Wind Advisory, southeast winds 30 to 35 mph 
  with gusts up to 55 mph. For the High Wind Warning, southeast 
  winds 30 to 40 mph with gusts up to 60 mph expected. For the 
  second Wind Advisory, south winds 20 to 30 mph with gusts up to 50 
  mph expected.

* WHERE...Dunklin, Mississippi, Pemiscot, and Lake.

* WHEN...For the first Wind Advisory, until 2 PM CDT this afternoon. 
  For the High Wind Warning, until 10 PM CDT this evening. For the 
  second Wind Advisory, from 10 PM this evening to 1 AM CDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

ARZ009-018-026-027-035-036-048-049-058-MSZ001>017-020>024-TNZ002>004-
019>022-048>055-088>092-260115-
/O.CON.KMEG.WI.Y.0004.000000T0000Z-240326T0600Z/
Clay-Greene-Craighead-Poinsett-Cross-Crittenden-St. Francis-Lee
AR-Phillips-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-
Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-
Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-
Monroe-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-
Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-Henderson-
Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Bruce, Marks, Booneville, Millington,
Clarksdale, Pontotoc, Oxford, New Albany, Ripley MS, Savannah,
Wynne, Batesville, Calhoun City, Iuka, Okolona, Oakland,
Dyersburg, Holly Springs, Fulton, Ashland, Martin, Huntingdon,
Brownsville, Jackson, Corning, Union City, Ripley TN, Charleston,
Decaturville, Bolivar, Covington, Senatobia, Piggott,
Collierville, Corinth, Paris, Tupelo, Henderson, Dresden,
Houston, Amory, Somerville, Helena-West Helena, Water Valley,
Aberdeen, Forrest City, Southaven, Milan, Harrisburg, Olive
Branch, Paragould, Germantown, Marianna, Camden, Parsons, Tunica,
Memphis, Coffeeville, Bartlett, Alamo, Jonesboro, Lexington,
Selmer, West Memphis, and Humboldt
1202 PM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of East Arkansas, North Mississippi, and West 
  Tennessee.

* WHEN...Until 1 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AC3
719 
WWUS74 KMEG 251703
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1203 PM CDT Mon Mar 25 2024

ARZ028-MOZ113-115-TNZ001-260600-
/O.CON.KMEG.HW.W.0001.240325T1900Z-240326T0300Z/
/O.CON.KMEG.WI.Y.0004.000000T0000Z-240325T1900Z/
/O.CON.KMEG.WI.Y.0005.240326T0300Z-240326T0600Z/
Mississippi-Dunklin-Pemiscot-Lake-
Including the cities of Caruthersville, Tiptonville, Kennett, and
Blytheville
1203 PM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM 
CDT TUESDAY...

* WHAT...For the first Wind Advisory, southeast winds 30 to 35 mph 
  with gusts up to 55 mph. For the High Wind Warning, southeast 
  winds 30 to 40 mph with gusts up to 60 mph expected. For the 
  second Wind Advisory, south winds 20 to 30 mph with gusts up to 50 
  mph expected.

* WHERE...Dunklin, Mississippi, Pemiscot, and Lake.

* WHEN...For the first Wind Advisory, until 2 PM CDT this afternoon. 
  For the High Wind Warning, until 10 PM CDT this evening. For the 
  second Wind Advisory, from 10 PM this evening to 1 AM CDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

ARZ009-018-026-027-035-036-048-049-058-MSZ001>017-020>024-TNZ002>004-
019>022-048>055-088>092-260600-
/O.CON.KMEG.WI.Y.0004.000000T0000Z-240326T0600Z/
Clay-Greene-Craighead-Poinsett-Cross-Crittenden-St. Francis-Lee
AR-Phillips-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-
Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-
Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-
Monroe-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-
Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-Henderson-
Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Bruce, Marks, Booneville, Millington,
Clarksdale, Pontotoc, Oxford, New Albany, Ripley MS, Savannah,
Wynne, Batesville, Calhoun City, Iuka, Okolona, Oakland,
Dyersburg, Holly Springs, Fulton, Ashland, Martin, Huntingdon,
Brownsville, Jackson, Corning, Union City, Ripley TN, Charleston,
Decaturville, Bolivar, Covington, Senatobia, Piggott,
Collierville, Corinth, Paris, Tupelo, Henderson, Dresden,
Houston, Amory, Somerville, Helena-West Helena, Water Valley,
Aberdeen, Forrest City, Southaven, Milan, Harrisburg, Olive
Branch, Paragould, Germantown, Marianna, Camden, Parsons, Tunica,
Memphis, Coffeeville, Bartlett, Alamo, Jonesboro, Lexington,
Selmer, West Memphis, and Humboldt
1203 PM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of East Arkansas, North Mississippi, and West 
  Tennessee.

* WHEN...Until 1 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AC3

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this high wind warning went out at Mar 25, 4:07 AM CDT, 31 minutes earlier.

Area forecast discussion, Mar 25, 4:07 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
407 AM CDT Mon Mar 25 2024

...New SYNOPSIS, DISCUSSION...

.SYNOPSIS...
Issued at 400 AM CDT Mon Mar 25 2024

Expect a change in weather conditions today as strong winds
impact the Mid-South. A Wind Advisory and High Wind Warning will
be in place today. Sustained winds of 30-40mph with gusts in
excess of 55 mph are anticipated. A low severe weather threat may
materialize this evening as a line of showers and storms impacts
the region. However, confidence for this remains low. By
Wednesday, quieter weather returns.

&&

.DISCUSSION...
(Today through Sunday)
Issued at 400 AM CDT Mon Mar 25 2024

Strong winds will impact the Mid-South today as an upper level low
treks northeast across Kansas and Missouri. By midday, expect the
pressure gradient to tighten significantly with most guidance
depicting a 10 mb spread across the area. Sustained winds of 30
mph and greater are anticipated with gusts up to 55 mph. As such,
a Wind Advisory will go into effect at 7AM for the entire Mid-
South. The greatest potential for High Wind Warning criteria will
occur in the evening hours as a line of showers and thunderstorms
pushes into the region, further tightening the pressure gradient.
WSUP Viewer probabilities places a 60-80% chance of wind gusts in
excess of 58 mph across portions of northeast Arkansas, the
Missouri Bootheel, and extreme northwest Tennessee. These
probabilities are further corroborated by the NBM, as the latest
run places maximum wind gusts of 60+ mph in these areas. As such,
a High Wind Warning will go into effect at 2PM for Dunklin,
Pemiscot, Lake, and Mississippi (AR) Counties.

In addition to wind concerns, the Storm Prediction Center has
highlighted portions of the Mid-South in a Marginal and Slight
Risk for severe weather. Overall, confidence for severe storm
development remains low as the majority of guidance keeps
favorable SBCAPE values south of the region. However, the
kinematics associated with this system are quite impressive with
bulk shear values around 75 kts and 0-3km SRH in excess of 900
m2/s2. Even if enough instability filters into the region, these
strong kinematics may essentially "shear apart" any storm that
tries to develop. Therefore, the overall threat remains low with
damaging winds the primary concern.

Most recent CAMs depict a vertical line of showers and storms
moving into the area by Monday evening. Ahead of this line, expect
Precipitable Water values to increase above the 99th percentile
with dewpoints in the 60s over the Mississippi Delta. Overall, the
heavy rainfall threat continues to decrease with only 1-2 inches
of rain anticipated through midday Tuesday.

Much quieter conditions return by Wednesday as a cold front
impacts the Mid-South. For the end of the week, upper level
ridging will dominate and result in a warming trend. Expect
afternoon highs in the mid 70s by Saturday.

ANS

&&

.AVIATION...
(06Z TAFS)
Issued at 1101 PM CDT Sun Mar 24 2024

Not much change to the previous thinking although I did return VFR
conds to MEM and JBR after 06z.

Complex set of TAFS this evening. VFR cigs tonight should become
MVFR tomorrow into tomorrow night. Cigs could briefly become IFR
in association with thunderstorms tomorrow evening.

LLWS (170/45kt) is expected to begin in the next few hours as a
low level jet strengthens over the region. Shear will likely
continue through much of tomorrow and possibly increase to
(160/55kt) but as thunderstorms approach the terminals during the
afternoon/evening they will preclude a need for a mention in the
TAF.

Surface winds are beginning to pick up and will continue to do so
through the night peaking tomorrow evening ahead of a line of
showers and thunderstorms. Sustained winds ahead of the line
should be 25-30kts with gusts over 45 kts. Showers could start
near MEM and JBR early in the afternoon with the line reaching
the Mississippi River around 22-00Z. Gusts associated with
thunderstorms would most likely be from the west and could exceed
55kt. Will include 4sm vis in association with the prevailing
showers at all sites.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 7 AM this morning to 1 AM CDT Tuesday for
     ARZ009-018-026>028-035-036-048-049-058.

MO...Wind Advisory from 7 AM this morning to 1 AM CDT Tuesday for
     MOZ113-115.

MS...Wind Advisory from 7 AM this morning to 1 AM CDT Tuesday for
     MSZ001>017-020>024.

TN...Wind Advisory from 7 AM this morning to 1 AM CDT Tuesday for
     TNZ001>004-019>022-048>055-088>092.

&&

PUBLIC FORECAST...ANS
AVIATION...JDS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 4:38 AM CDTWind AdvisoryMEGMississippi19 hr

Nearby

High Wind Warnings in Missouri, 2024High Wind Warnings in Arkansas, 2024High Wind Warnings in Tennessee, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.